# SDR CA150424001

- Difficulty date: April 23, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Piper PA-34-200
- Aircraft time: 11,110 hours
- Engine: Lyc IO360C1E6
- Propeller: Hartzl HCC2YK2
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Spring
- Part number: 9652200
- Condition: Broken
- Location: Nlg Centering
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER TAKEOFF PILOT REPORTED GEAR UNSAFE LIGHT CAME ON AND STAYED ON AFTER SELECTING GEAR UP.  PILOT SELECTED GEAR DOWN AND GOT A 3 GREEN LIGHT INDICATION AND LANDED SAFELY.  ACFT WAS SNAGGED AND REPORTED TO MAINTENANCE.  UPON INSPECTION IT WAS FOUND THAT THE SHAFT OF THE NLG CENTERING SPRING ASSY, SHIMMY DAMPER HAD SHEARED AT THE THREADS WHERE THE ROD END ATTACHES ALLOWING THE SPRING ASSY TO PIVOT AND GET CAUGHT ON THE WHEEL WELL ON GEAR RETRACTRION.  NO OTHER DAMAGE WAS FOUND. PARTS ON ORDER FOR REPAIR.
